Alert archive / Arkansas / Tornado Warnings in 2023
Tornado Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 24, 2023, 6:30 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2023, 6:30 PM CDT (23:30 UTC)
- Expired
- Mar 24, 2023, 7:11 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WFUS54 KJAN 242330
TORJAN
ARC003-017-250030-
/O.NEW.KJAN.TO.W.0024.230324T2330Z-230325T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
630 PM CDT Fri Mar 24 2023
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Chicot County in southeastern Arkansas...
Northeastern Ashley County in southeastern Arkansas...
* Until 730 PM CDT.
* At 630 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Snyder, or 10 miles east of Hamburg, moving
northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Portland around 635 PM CDT.
Montrose around 640 PM CDT.
Dermott and Mcmillan Corner around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3339 9163 3339 9146 3356 9145 3356 9135
3352 9135 3352 9125 3356 9124 3350 9118
3345 9123 3344 9123 3344 9118 3350 9117
3345 9112 3345 9107 3342 9120 3341 9121
3339 9119 3311 9171 3324 9177
TIME...MOT...LOC 2330Z 228DEG 51KT 3324 9162
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
193 follow-up statements
453
WWUS54 KJAN 242339
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
639 PM CDT Fri Mar 24 2023
ARC003-017-250030-
/O.CON.KJAN.TO.W.0024.000000T0000Z-230325T0030Z/
Chicot AR-Ashley AR-
639 PM CDT Fri Mar 24 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
CHICOT AND NORTHEASTERN ASHLEY COUNTIES...
At 639 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Montrose, or 15 miles west of Lake Village, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Village around 655 PM CDT.
Mcmillan Corner around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3339 9161 3339 9146 3356 9145 3356 9135
3352 9135 3352 9125 3356 9124 3350 9118
3345 9123 3344 9123 3344 9118 3350 9117
3345 9112 3345 9107 3342 9120 3341 9121
3339 9119 3315 9164 3334 9166
TIME...MOT...LOC 2339Z 230DEG 39KT 3329 9154
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
19392
WWUS54 KJAN 242354
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
654 PM CDT Fri Mar 24 2023
ARC003-250004-
/O.CAN.KJAN.TO.W.0024.000000T0000Z-230325T0030Z/
Ashley AR-
654 PM CDT Fri Mar 24 2023
...THE TORNADO WARNING FOR NORTHEASTERN ASHLEY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for southeastern
Arkansas...and northwestern Mississippi.
LAT...LON 3356 9124 3350 9118 3345 9123 3344 9123
3343 9120 3344 9118 3350 9117 3346 9112
3345 9107 3345 9112 3344 9113 3342 9120
3341 9121 3339 9119 3328 9146 3339 9146
3352 9135 3352 9125
TIME...MOT...LOC 2354Z 227DEG 21KT 3340 9134
$$
ARC017-250030-
/O.CON.KJAN.TO.W.0024.000000T0000Z-230325T0030Z/
Chicot AR-
654 PM CDT Fri Mar 24 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
CHICOT COUNTY...
At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mcmillan Corner, or near Lake Village, moving
northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Chicot County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3356 9124 3350 9118 3345 9123 3344 9123
3343 9120 3344 9118 3350 9117 3346 9112
3345 9107 3345 9112 3344 9113 3342 9120
3341 9121 3339 9119 3328 9146 3339 9146
3352 9135 3352 9125
TIME...MOT...LOC 2354Z 227DEG 21KT 3340 9134
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
19384
WWUS54 KJAN 250011
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
711 PM CDT Fri Mar 24 2023
ARC017-250021-
/O.CAN.KJAN.TO.W.0024.000000T0000Z-230325T0030Z/
Chicot AR-
711 PM CDT Fri Mar 24 2023
...THE TORNADO WARNING FOR NORTHERN CHICOT COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for southeastern
Arkansas...and northwestern Mississippi.
LAT...LON 3356 9124 3350 9118 3345 9123 3344 9123
3343 9120 3344 9118 3350 9117 3346 9112
3345 9107 3345 9112 3344 9113 3342 9120
3341 9121 3339 9119 3328 9146 3339 9146
3352 9135 3352 9125
TIME...MOT...LOC 0011Z 228DEG 51KT 3357 9112
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 24, 3:59 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 24, 3:59 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Jackson MS 359 PM CDT Fri Mar 24 2023 ...New DISCUSSION... .DISCUSSION... Issued at 359 PM CDT Fri Mar 24 2023 Tonight and Tomorrow... High pressure centered over Florida has yielded strong return flow ahead of a potent system currently over eastern TX. A low pressure system over the ArkLaTex will deepen amid upper level difluence and strengthening mid level jet. The associated low level jet will strengthen as it approaches the ArkLaMiss region, with wind speeds in the 55-65 kts range. Ample moisture is denoted by mid to upper 60s dewpoints across Louisiana and southwestern Mississippi, which are advecting northward into central Mississippi and southeast Arkansas. SBCAPE values have increased 200-400 J/Kg across the forecast area the past 3 hours and low level lapse rates have steepened 1-2 degrees C. Instability should continue to increase this afternoon amid moisture advection and daytime heating. This very unstable airmass coupled with ample deep layer shear, should lead to robust storm development late this afternoon and into the evening hours. Notably, the best storm relative helicity (SRH) will likely be confined below 1 km. With any rightward deviating supercells or embedded structures, 300+ M^2/S^2 of 0-1 km SRH with values somewhat higher in storm-modified inflow environments could be realized. These parameters could support tornadoes that may be strong and possibly long tracked, primarily with any discrete or semi discrete storms ahead of the primary squall/band. Some limiting factors may preclude the worst-case scenario of several long track, strong tornadoes (though that possibility will exist). A relative weakness in the flow above 850 mb to near 500 mb with limited veering minimal velocity increases with height in that level may result in mid level updrafts struggling to remain vertically tilted and robust. This, along with a modeled relatively warm layer near 700 mb could hinder individual updraft longevity. Consistently falling heights, increasing diffluence aloft, and continued warm air advection coupled with very robust low level dynamics suggest that these limiting factors will likely be overcome at least for some of the strongest storms of the evening. Forecast confidence has increased this afternoon and a potent severe weather event with several tornadoes, some strong and/or long tracked, is likely. The best combination of severe weather parameters appears to be in southeast Arkansas, northeast Louisiana, and portions of Mississippi for areas that are both roughly along and west of I-55 and along and north of I-20. This includes the Jackson, Mississippi metro area and areas north and west. In this area, a "Moderate" (4/5) risk for severe weather is currently highlighted in ongoing graphics and forecast packages. Hail to golf ball size and wind gusts that could reach 70-80 mph are also possible. It's important to note that the overall risk area includes all of the forecast area: The "Enhanced" (3/4) area includes much of northeast Louisiana south of I-20, southwest Mississippi, and northeastward into the Golden Triangle. A "Slight" (2/5) risk area is in place for much of the remainder of our forecast area. In these areas, large hail and damaging winds 60+ mph will be possible. Tornadoes are possible in this area as well, and a strong tornado can't be ruled out particularly in areas within the "Enhanced" risk. In addition to storm potential, tight pressure gradient (about 8 mb) is also observed across the area and should lead to strong gradient winds ahead of the front. For this reason, a wind advisory was issued for areas along and north of the I-20 corridor. Storms clear from northwest to southeast overnight. Behind the front, temperatures will be a bit cooler but the most noticeable change will be the end of rain and storms and lowering humidity. Lows tonight fall into upper 50s F in the northwest and the middle 60s F southeast. The drier airmass behind the cold front will allow for rapid warming under full sun Saturday and highs will likely still reach into the upper 70s and lower 80s F by afternoon. /SAS/86/ Saturday night through late next week (next Thursday)... This weekend-early next week (Saturday-next Monday): A brief reprieve from severe storms is expected to start the weekend as slightly cooler thermo profiles settle in Sat to early Sun. SW flow aloft will persist, so expect a slight cool down into the upper 70s- low 80s into the weekend. However, a warm front is progged to lift ENE into the weekend & help increased moisture with Tds into the mid- upper 60s, steep mid-level lapse rates & strong but mostly unidirectional 45-50kts 0-6km bulk shear. With nearly mid 20s vertical totals & 6.5-7 degree C mid-level lapse rates, sufficient destabilization near 1000 J/kg MLCAPE & +1500 J/kg SBCAPE will be supported of large hail, at least the size of quarters & likely potential for larger hail. Keeping the messaging the same in the HWO for now but mentioned large hail to indicate the higher end hail potential. Pattern will remain stagnant with SW flow, low-level WAA & deep shear with high sfc Tds in low-mid 60s could support some low end potential of isolated strong-severe convection into Mon, but it becomes more shunted to the S than Sun. For now, keeping the HWO clear here. Rain & storm chances will persist Sun-Mon & early Tues, before drier air & mid-level ridge axis builds across to the N, with 1025-1030mb high over the Mid-MS Valley. This will help drier conditions to settle in Tues aftn & persist through late week. Temperatures through the long term will be warmer than normal in the mid-upper 70s to near 80 degrees Sun-Mon, with low-mid 50s NW of the Natchez Trace to low 60s to the SE, especially Sun night. In the wake of the rain, temps will be near climatological norms in the upper 60s NW to low 70s SE. Low-level return flow will help WAA & increased deep moisture build back in Thurs, with increased WAA showers & storm potential Thurs, with above normal highs back into the upper 70s to near 80 degrees. /DC/ && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Fri Mar 24 2023 A cold front and associated thunderstorms will approach and then move across the area from west to east this evening and tonight. SHRA/TSRA with reductions in visibility/ceilings are likely in the vicinity of the front. SHRA/TSRA will be most likely for GLH/GWO after 22Z, JAN/HKS after 00Z, and GTR/MEI/PIB/HBG after 03Z. Southerly winds could gust as high as 40 kts prior to the front for northern TAF sites and as high as 30 kts for southern TAF sites, becoming westerly and diminishing after frontal passage. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 81 54 78 / 90 0 0 50 Meridian 63 84 56 80 / 90 0 10 50 Vicksburg 62 81 54 78 / 90 0 0 50 Hattiesburg 66 86 61 80 / 60 0 20 60 Natchez 63 82 55 78 / 80 0 0 60 Greenville 58 76 51 75 / 100 0 0 30 Greenwood 61 77 52 78 / 100 0 0 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Wind Advisory until 3 AM CDT Saturday for MSZ018-019-025>052. LA...Wind Advisory until 3 AM CDT Saturday for LAZ007>009-015-016. AR...Wind Advisory until 3 AM CDT Saturday for ARZ074-075. && SAS20/DC/LP
Hazardous weather outlook, Mar 24, 4:05 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 405 PM CDT Fri Mar 24 2023 ARZ074-LAZ007>009-015-016-023-025-MSZ026>029-036-037-040-042-043- 047-048-252115- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Tensas-Grenada-Carroll-Montgomery-Webster-Holmes- Attala-Issaquena-Yazoo-Madison MS-Warren-Hinds- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Significant severe thunderstorms and tornadoes are likely into this evening with strong, long track tornadoes possible. These thunderstorms could also produce damaging winds 70 to 80 mph and large hail up to the size of golfballs. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, a few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. ARZ075-MSZ018-019-025-034-035-041-252115- Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-Sharkey- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight Significant severe thunderstorms and tornadoes are likely into this evening with strong, long track tornadoes possible. These thunderstorms could also produce damaging winds 70 to 80 mph and large hail up to the size of golfballs. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ030-032-033-038-044-045-049-050-252115- Clay-Choctaw-Oktibbeha-Winston-Leake-Neshoba-Rankin-Scott- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight This evening into tonight, severe thunderstorms are likely and tornadoes are possible. Some tornadoes could be strong. These thunderstorms could also produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. MSZ031-039-046-051-052-252115- Lowndes-Noxubee-Kemper-Newton-Lauderdale- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Severe thunderstorms and tornadoes are possible late this evening into tonight. Some thunderstorms could produce damaging winds of 60 mph and hail up to the size of golf balls. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. LAZ024-026-MSZ053>055-059>062-252115- Catahoula-Concordia-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight This evening into tonight, severe thunderstorms are likely and tornadoes are possible. Some tornadoes could be strong. These thunderstorms could also produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to wind gusts over 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. MSZ056>058-063>066-072-073-252115- Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms and tornadoes are possible late this evening into tonight. Some thunderstorms could produce damaging winds of 60 mph and hail up to the size of golf balls. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, weak trees and limbs may break and fall due to wind gusts over 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. MSZ074-252115- Forrest- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to wind gusts over 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. 86 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 24, 4:44 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
444 PM CDT Fri Mar 24 2023
MSZ061-062-242215-
Lincoln MS-Franklin MS-
444 PM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of central Lincoln and
southeastern Franklin Counties through 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Lincoln, or 12 miles southwest of Brookhaven, moving northeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Vaughn around 455 PM CDT.
Loyd Star around 500 PM CDT.
Brookhaven around 505 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9076 3170 9054 3170 9042 3169 9041
3169 9038 3170 9038 3170 9026 3172 9025
3171 9024 3170 9024 3135 9063
TIME...MOT...LOC 2144Z 217DEG 32KT 3147 9061
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Mar 24, 6:05 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
605 PM CDT Fri Mar 24 2023
MSZ055-242345-
Simpson MS-
605 PM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of northwestern Simpson
County through 645 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
Union, or near Pinola, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pinola around 610 PM CDT.
Mendenhall around 625 PM CDT.
Martinville around 630 PM CDT.
Other locations impacted by this storm include D'Lo and Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for central
Mississippi.
&&
LAT...LON 3192 9016 3205 9005 3205 8973 3191 8974
3180 9010
TIME...MOT...LOC 2305Z 231DEG 38KT 3186 9006
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:46 PM CDT | Wind Advisory | JAN | Ashley, Chicot | 10 hr |
| Mar 24, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 77 min |
| Mar 24, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 38 min |
Nearby
Tornado Warnings in Arkansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.